• question-icon

    What does my blood test report indicate?

default
Posted on Fri, 11 Aug 2017 in Abdominal Pain
Question: Hello, Doctor. I've been having stomach pains (upper abdomen that shoots to lower stomach) for many months now, including severe fatigue. My blood test indicated that I have high bilirubin (3.0) and low platlet count (143) I've been taking an anti-psychotic (Abilify) for about six months now, which the Psychiatrist just took me off of and on to another one (Aristada). Could this medication have caused damage to something somewhere, or is it the result of something else? I've had ultrasound in the past when my blood work was fine, including a CT of my abdomen which showed normal. Thank you for a reply. I am also experiencing difficulty swallowing.
doctor
Answered by Dr. Iven Romic Rommstein 1 hour later
Brief Answer:
Endoscopy required

Detailed Answer:
Hi and welcome.

First, these are only slightly elevated bilirubin which may be a side effect of medications that you take.

Also, there is slightly lower thrombocytes count. I don't think this is related to your symptoms but most common issues are gastritis or gallbladder stones.

Also, swallowing difficulties may indicate a hiatal hernia. It would be good to do an endoscopy to evaluate this further. It will also be aggravated by certain food or medications, stress, and smoking (if at all do).

You need to avoid fried food, carbonated drinks, coffee, alcohol and spicy food. You should eat more milk products, vegetables, and boiled food. Also, certain antacid medications may be required and as for last option, it is, of course, possible to perform surgical repair of a hernia especially if there are progressive respiratory discomfort and dyspepsia.

Additional, you should repeat ultrasound to rule out gallbladder stones.

Let me know if I could assist you further.
Wish you good health.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Iven Romic Rommstein

General Surgeon

Practicing since :2008

Answered : 13452 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Severe fatigue

doctor1 MD

hi I just started Apri birth control (on the second month now) and i am having acute pain in my wrists, hands and ankles.. in fact my hands look...

doctor1 MD

In 2008 I was in a car accident and suffered serious brain trauma which left me with migraines. I have managed them with Topamax. This worked quite...

doctor1 MD

good morning sir, this is narayana from india, i am brain haemorage patient and had an operation. iam diabetic now becoz of the steroids given...

doctor1 MD

Hi, I m a 50 year female. I ve been experiencing pain in the lower left side of my body, sometimes it s difficult to walk. I m also experiencing...

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at...

doctor1 MD

I've had years of joint pain and muscle pain . My wrist, elbows, fingers also. I have severe fatigue . Also I have butterfly rash . Lab word...

doctor1 MD

I m experiencing significant changes with my health in last 12 months. Lately, frequent higher blood pressure, severe fatigue , muscle weakness ,...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Iven Romic Rommstein
  • Q - What causes a lump on the breast?

  • Q - What causes constant phlegm in the throat?

  • Q - What causes orange oily bowel movements?

  • Q - Is Azithromycin better than Cipro?

  • Q - Suggest remedies for profuse sweating in the middle of the night

  • Q - Suggest treatment for sinus congestion and drainage to the throat

  • Q - Suggest treatment for postherpetic neuralgia symptoms

  • Q - Suggest ways to manage the side effects of Eliquis

  • Q - Can Bupropion be taken with Cymbalta, Flexeral and Gabapentin while...

  • Q - Can Eliquis be taken while on Warfarin?

backtotop2